Alert archive / Colorado / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 246, NWS Pueblo, CO

August 17, 2015Bent County, Crowley County, Otero County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 17, 2015, 5:57 PM MDT for Bent County, Crowley County, Otero County, Colorado. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2015, 5:57 PM MDT (23:57 UTC)
Expired
Aug 17, 2015, 6:45 PM MDT
In force
48 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Bent County, CO, Crowley County, CO, Otero County, CO

The radar

The Pueblo radar (KPUX), 55 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 6:15 PM MDTHAIL 0.752 Wnw Rocky Ford, CO
Aug 17, 6:43 PM MDTHAIL 0.881 Wsw Rocky Ford, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 17, 2:32 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 12.0 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2015-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 318 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2015-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
318 J/kg
Mixed-layer CIN
-267 J/kg
Mixed-layer LCL
1605 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

294 
WUUS55 KPUB 172357
SVRPUB
COC011-025-089-180045-
/O.NEW.KPUB.SV.W.0246.150817T2357Z-150818T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
557 PM MDT MON AUG 17 2015

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN OTERO COUNTY IN SOUTHEASTERN COLORADO...
  SOUTHERN CROWLEY COUNTY IN SOUTHEASTERN COLORADO...
  NORTHWESTERN BENT COUNTY IN SOUTHEASTERN COLORADO...

* UNTIL 645 PM MDT

* AT 556 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER OLNEY
  SPRINGS...OR 23 MILES NORTHWEST OF LA JUNTA...MOVING EAST AT 30
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LA JUNTA...NORTH LA JUNTA...ROCKY FORD...ORDWAY...SWINK...
  MANZANOLA...OLNEY SPRINGS...SUGAR CITY...CHERAW AND CROWLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3806 10402 3826 10398 3826 10335 3791 10334
TIME...MOT...LOC 2356Z 272DEG 27KT 3816 10392 

HAIL...1.00IN
WIND...60MPH
 
$$

KAM
4 follow-up statements
855 
WWUS55 KPUB 180009
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
609 PM MDT MON AUG 17 2015

COC011-025-089-180045-
/O.CON.KPUB.SV.W.0246.000000T0000Z-150818T0045Z/
OTERO CO-CROWLEY CO-BENT CO-
609 PM MDT MON AUG 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHERN OTERO...SOUTHEASTERN CROWLEY AND NORTHWESTERN BENT
COUNTIES...

AT 609 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CROWLEY...OR
18 MILES NORTHWEST OF LA JUNTA...MOVING EAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...ROCKY FORD...SWINK...MANZANOLA...CHERAW
AND CROWLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3804 10393 3819 10389 3826 10335 3791 10334
TIME...MOT...LOC 0009Z 272DEG 27KT 3816 10379 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
 
$$

KAM
750 
WWUS55 KPUB 180020
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
620 PM MDT MON AUG 17 2015

COC011-025-089-180045-
/O.CON.KPUB.SV.W.0246.000000T0000Z-150818T0045Z/
OTERO CO-CROWLEY CO-BENT CO-
620 PM MDT MON AUG 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR NORTHERN OTERO...SOUTH CENTRAL CROWLEY AND WEST CENTRAL BENT
COUNTIES...

AT 619 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ROCKY FORD...
OR 9 MILES WEST OF LA JUNTA...MOVING EAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...ROCKY FORD...SWINK AND CHERAW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3804 10393 3813 10381 3813 10335 3800 10334
      3791 10335
TIME...MOT...LOC 0019Z 291DEG 27KT 3802 10372 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
 
$$

KAM
876 
WWUS55 KPUB 180028
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
628 PM MDT MON AUG 17 2015

COC025-180038-
/O.CAN.KPUB.SV.W.0246.000000T0000Z-150818T0045Z/
CROWLEY CO-
628 PM MDT MON AUG 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CROWLEY COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3801 10379 3809 10370 3810 10335 3800 10334
      3791 10335
TIME...MOT...LOC 0028Z 276DEG 25KT 3799 10368 

$$

COC011-089-180045-
/O.CON.KPUB.SV.W.0246.000000T0000Z-150818T0045Z/
OTERO CO-BENT CO-
628 PM MDT MON AUG 17 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM MDT
FOR EAST CENTRAL OTERO AND WEST CENTRAL BENT COUNTIES...

AT 628 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SWINK...OR 7
MILES WEST OF LA JUNTA...MOVING EAST AT 30 MPH.

HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT 
         CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO 
         MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
LA JUNTA...NORTH LA JUNTA...ROCKY FORD AND SWINK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3801 10379 3809 10370 3810 10335 3800 10334
      3791 10335
TIME...MOT...LOC 0028Z 276DEG 25KT 3799 10368 

TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
 
$$

KAM
839 
WWUS55 KPUB 180037
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
637 PM MDT MON AUG 17 2015

COC011-089-180046-
/O.EXP.KPUB.SV.W.0246.000000T0000Z-150818T0045Z/
OTERO CO-BENT CO-
637 PM MDT MON AUG 17 2015

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OTERO AND WEST
CENTRAL BENT COUNTIES WILL EXPIRE AT 645 PM MDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.  HOWEVER SMALL HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR SOUTHEASTERN
COLORADO.

LAT...LON 3801 10379 3809 10370 3810 10335 3800 10334
      3791 10335
TIME...MOT...LOC 0034Z 272DEG 27KT 3799 10368 

$$

KAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 5:56 PM MDT, 1 minute earlier.

Area forecast discussion, Aug 17, 5:56 PM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
556 PM MDT MON AUG 17 2015

.UPDATE...
ISSUED AT 556 PM MDT MON AUG 17 2015

UPDATED TO REMOVE TORNADO WATCH FROM PUEBLO AND EL PASO COUNTIES.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 344 PM MDT MON AUG 17 2015

...SEVERE STORM THREAT THIS EVENING THEN A COOL FRONT TUESDAY...

THE SEVERE STORM THREAT WILL REMAIN ELEVATED THROUGH THIS EVENING.
ALL THE ELEMENTS ARE THERE.  A STRONG SPEED MAX FOR THIS TIME OF
YEAR WILL PASS THROUGH NORTHERN COLORADO THIS EVENING...INCREASING
WIND SHEAR OVER THE REGION AND HELPING TO TRIGGER CONVECTION.  NAM12
SOUNDINGS PRIOR TO CONVECTIVE INITIATION OVER EL PASO COUNTY ARE
PROGGED AT CLOSE TO 2500 J/KG.  SPC MUCAPES ARE INDICATED AT 3000
J/KG IN IN THE SAME AREA...WITH 2000-3000 J/KG OVER THE REST OF
SOUTHEAST COLORADO.  INSTABILITY IS HIGH WITH LIS ACROSS THE EASTERN
MOUNTAINS AND PLAINS GENERALLY -4 TO -6.  SO...ALL THE ELEMENTS ARE
THERE...MOISTURE...LIFT...INSTABILITY...AND MOST IMPORTANTLY FOR
SEVERE STORMS...SHEAR.  THE SHEAR IS BEST OVER NORTHERN AND EASTERN
PARTS OF THE PLAINS SO THESE AREAS WILL LIKELY SEE THE GREATEST
THREAT OF SEVERE WEATHER THIS EVENING.  THIS WOULD INCLUDE EL
PASO...KIOWA...BENT...PROWERS AND BACA COUNTIES...IN PARTICULAR.
PRIMARY STORM THREATS WILL BE DAMAGING HAIL AND WINDS...FLASH
FLOODING AND LIGHTNING.  HOWEVER...ENOUGH SHEAR WILL BE PRESENT
FOR STORM ROTATION THIS EVENING...AND POSSIBLY A TORNADO OR 2. THE
THREAT OF FLASH FLOODING WILL BE GREATEST AS INITIALLY DISCRETE
CELLS MERGE INTO A LINE OR CLUSTER AND PROPAGATE EASTWARD ACROSS THE
PLAINS THROUGH THE EVENING HOURS.  SO...THE THREAT OF FLASH FLOODING
THIS EVENING WILL TEND TO BE GREATEST OVER THE FAR EASTERN PLAINS
EAST OF THE I-25 CORRIDOR.  FARTHER WEST...CELLS MAY MOVE ALONG
QUICK ENOUGH AS TO NOT CAUSE AS MUCH CONCERN.  MOST CONVECTION
SHOULD BE OVER BY ABOUT MIDNIGHT...ALTHOUGH SOME ACTIVITY NEAR THE
KANSAS BORDER COULD LINGER ON PAST MIDNIGHT.

TUESDAY...MODELS ARE ALL IN FAIRLY GOOD AGREEMENT ON DROPPING A COOL
FRONT SOUTH THROUGH THE PLAINS DURING THE DAY.  THE FRONTAL PUSH
SHOULD KEEP TEMPERATURES DOWN ABOUT 10 DEGREES OVER THE EAST FROM
TODAY'S READINGS...WITH LITTLE IMPACT ON TEMPERATURES ELSEWHERE.
THE AIRMASS LOOKS PRETTY STABLE BEHIND THE FRONT SO NOT MUCH IF
ANY PRECIPITATION EXPECTED BEHIND THE FRONT THROUGH THE DAY.
HOWEVER...LOW LEVEL UPSLOPE FLOW IMPINGING ON THE TERRAIN MAY
TRIGGER A FEW ISOLATED SHOWERS ALONG THE EASTERN MOUNTAINS BY
LATE IN THE DAY.

.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 344 PM MDT MON AUG 17 2015

WILL KEEP DISCUSSION RELATIVELY BRIEF DUE TO ACTIVE METEOROLOGICAL
CONDITIONS CURRENTLY OVER THE FORECAST DISTRICT. A RETURN TO MORE
TRANQUIL CONDITIONS IS ANTICIPATED DURING THE MAJORITY OF THE
LONGER TERM WITH TEMPERATURES AND POPS PRIMARY CONCERNS. EVEN AN
INCH OF SO OR SNOW MAY BE NOTED ON PIKES PEAK BY TUESDAY NIGHT.

UPPER RIDGING CENTERED OVER SOUTHERN CALIFORNIA AT 00Z WEDNESDAY
IS PROJECTED TO TRANSITION TO SOUTHERN NEW MEXICO BY THE WEEKEND
WHILE FORECAST DISTRICT REMAINS IN NORTHWESTERLY TO ZONAL UPPER
FLOW INTO THE WEEKEND.

AT THE SURFACE...NORTH TO NORTHEASTERLY SURFACE SURGE SHOULD BE
OVER EAST-CENTRAL NEW MEXICO AT 00Z WEDNESDAY AS 1017 MB SURFACE
HIGH MOVES INTO MONTANA. 1020MB SURFACE HIGH THEN SETTLES OVER
COLORADO FROM TUESDAY NIGHT INTO WEDNESDAY MORNING BEFORE VARYING
DEGREES OF EASTERN COLORADO SURFACE LEE-SIDE TROUGHING DEVELOPS
FROM WEDNESDAY EVENING INTO SATURDAY. THEN...NEXT NORTHERLY TO
NORTHEASTERLY SURFACE SURGE IS EXPECTED TO IMPACT PRIMARILY
EASTERN SECTIONS FROM SATURDAY NIGHT INTO SUNDAY MORNING.

AVAILABLE ATMOSPHERIC MOISTURE IS EXPECTED TO BE ON A DECREASING
TREND OVER THE FORECAST DISTRICT...ESPECIALLY FROM THURSDAY INTO
FRIDAY BEFORE INCREASING AGAIN BY NEXT WEEKEND. AT THIS TIME...IT
APPEARS THAT THE HIGHEST POTENTIAL FOR MORE WIDESPREAD
PRECIPITATION OVER PORTIONS OF THE FORECAST DISTRICT SHOULD BE
NOTED TUESDAY NIGHT AND THEN AGAIN BY NEXT WEEKEND.

FINALLY...COOLEST TEMPERATURES DURING THE LONGER TERM ARE
ANTICIPATED FROM TUESDAY NIGHT INTO WEDNESDAY NIGHT AND THEN AGAIN
BY NEXT SUNDAY.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING)
ISSUED AT 344 PM MDT MON AUG 17 2015

STRONG SHORTWAVE WILL TRACK EAST ACROSS FLIGHT AREA THIS
EVENING...BRINGING WIDESPREAD SHOWERS AND THUNDERSTORMS TO THE
REGION...ESPECIALLY THE EASTERN MOUNTAINS AND PLAINS. STORMS THIS
EVENING WILL TEND TO BE STRONG TO SEVERE OVER THE EAST. LARGE
HAIL...DAMAGING WINDS...HEAVY RAIN AND FREQUENT LIGHTNING ARE
EXPECTED FROM SOME STORMS. FLIGHT CONDITIONS WILL RANGE FROM MVFR TO
IFR TO LIFR UNDER SHOWERS AND THUNDERSTORMS. THESE CONDITIONS WILL
BECOME WIDESPREAD OVER THE EASTERN MOUNTAINS AND PLAINS THROUGH THE
EVENING.  IMPROVEMENT FROM THE WEST ALL AREAS BY 06Z...ALTHOUGH SOME
AREAS OF MVFR/IFR STRATUS MAY DEVELOP ACROSS THE PLAINS OVERNIGHT IN
THE WAKE OF HEAVY PRECIPITATION.

FOR THE KCOS...KPUB AND KALS TAF SITES...MUCH THE SAME SCENARIO.
ALL 3 TAF SITES WILL BE SUBJECT TO THUNDERSTORMS THIS EVENING...WITH
THE POTENTIAL FOR STRONG TO SEVERE STORMS...ESPECIALLY AT KCOS AND
KPUB.  VCTS/VCSH IN TAFS UNTIL 03Z...BEFORE ACTIVITY MOVES TO THE
EAST OF THESE AREAS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...28
Hazardous weather outlook, Aug 17, 11:54 AM MDT, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1154 AM MDT MON AUG 17 2015

COZ058>089-093>099-181800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1154 AM MDT MON AUG 17 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTHERN COLORADO THIS
AFTERNOON...BECOMING WIDESPREAD ACROSS THE PLAINS THIS EVENING. A
STRONG UPPER LEVEL DISTURBANCE WILL PRODUCE STRONG TO SEVERE
THUNDERSTORMS OVER THE EASTERN MOUNTAINS AND PLAINS. PRIMARY STORM
THREATS WILL INCLUDE LARGE HAIL...DAMAGING WIND GUSTS...FLASH
FLOODING AND LIGHTNING.

THE THREAT OF SEVERE WEATHER WILL BE GREATEST OVER PORTIONS OF EL
PASO...BENT...KIOWA...PROWERS...AND BACA COUNTIES. A COUPLE OF
STORMS IN THESE AREAS COULD PRODUCE HAIL UP TO GOLF BALL SIZE...
DAMAGING WINDS TO 70 MPH AND POSSIBLY A TORNADO OR TWO.

THE THREAT OF HEAVY RAIN AND LOCALIZED FLASH FLOODING WILL INCREASE
THROUGH THE EVENING OVER THE EASTERN PLAINS. AREAS THAT HAVE RECENTLY
SEEN HEAVY RAINFALL...AS WELL AS URBAN AREAS...WILL SEE A THREAT
OF FLOODING LASTING THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE
EACH DAY...MAINLY OVER THE MOUNTAINS. THE MAIN THREATS FROM THESE
STORMS WILL BE LIGHTNING AND WIND GUSTS TO AROUND 50 MPH.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS MOST OF SOUTHERN COLORADO.

50/50

In the hours before

Special weather statement, Aug 17, 2:57 PM MDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT MON AUG 17 2015

COZ060>066-069-072-073-076>078-172145-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT CO-
WET MOUNTAIN VALLEY BELOW 8500 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT CO-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
LA GARITA MOUNTAINS ABOVE 10000 FT CO-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT CO-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT CO-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT CO-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT CO-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT CO-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT CO-
257 PM MDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHAFFEE...
NORTHEASTERN SAGUACHE...SOUTHWESTERN FREMONT AND NORTHWESTERN CUSTER
COUNTIES UNTIL 345 PM MDT...

AT 255 PM MDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS...MOVING EAST AT 45 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PONCHA SPRINGS...BONANZA...COTOPAXI...PONCHA PASS...COALDALE...VILLA
GROVE...HOWARD...SWISSVALE...TEXAS CREEK...SILVER CLIFF...WESTCLIFFE
AND HILLSIDE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3843 10625 3846 10629 3848 10629 3860 10543
      3814 10542 3811 10629 3842 10634
TIME...MOT...LOC 2055Z 261DEG 47KT 3831 10580

TLM
Local storm report, Aug 17, 4:20 PM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
420 PM MDT MON AUG 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             4 N PEYTON              39.09N 104.47W
08/17/2015  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

&&

PP
Special weather statement, Aug 17, 4:42 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
442 PM MDT MON AUG 17 2015

COZ084-085-172330-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
442 PM MDT MON AUG 17 2015

...SPECIAL WEATHER STATEMENT...

AT 440 PM MDT...DOPPLER RADAR WAS TRACKING A GUST FRONT EXTENDING
FROM NEAR PETERSON AIR FORCE BASE TO NEAR RUSH...MOVING SOUTHEAST AT
25 MPH.

WINDS IN EXCESS OF 30 MPH WITH GUSTS TO 45 MPH WILL BE LIKELY WITH
THIS GUST FRONT.

LOCATIONS IMPACTED INCLUDE...
SOUTHEASTERN COLORADO SPRINGS...FOUNTAIN...TRUCKTON...RUSH...
ELLICOTT...HANOVER...SCHRIEVER AFB...SECURITY-WIDEFIELD AND YODER.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR EAST CENTRAL
COLORADO.

LAT...LON 3882 10470 3888 10406 3857 10405 3857 10473
TIME...MOT...LOC 2240Z 329DEG 20KT 3882 10446

PGW
Special weather statement, Aug 17, 4:45 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
445 PM MDT MON AUG 17 2015

COZ084-085-172330-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
445 PM MDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL EL PASO COUNTY UNTIL
530 PM MDT...

AT 444 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES SOUTH OF SIMLA...OR 27 MILES SOUTHWEST OF LIMON...MOVING
NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
RUSH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT FOR EAST CENTRAL
COLORADO.

LAT...LON 3872 10406 3900 10422 3908 10405
TIME...MOT...LOC 2244Z 212DEG 15KT 3901 10408

PGW
Local storm report, Aug 17, 4:48 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PUEBLO CO
448 PM MDT MON AUG 17 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             4 N PEYTON              39.09N 104.47W
08/17/2015  M1.00 INCH       EL PASO            CO   TRAINED SPOTTER

0818 AM     HEAVY RAIN       1 WSW ROSITA            38.09N 105.35W
08/17/2015  M0.60 INCH       CUSTER             CO   TRAINED SPOTTER

            FROM MORNING THUNDERSTORM.

0800 AM     HEAVY RAIN       2 WNW COLORADO SPRINGS  38.85N 104.85W
08/17/2015  M0.32 INCH       EL PASO            CO   TRAINED SPOTTER

            FELL IN 45 MINUTE DURATION 8/16/15.

0700 AM     HEAVY RAIN       7 ESE TEXAS CREEK       38.37N 105.46W
08/17/2015  M0.91 INCH       FREMONT            CO   TRAINED SPOTTER

0600 AM     HEAVY RAIN       4 NNE COLORADO SPRINGS  38.88N 104.80W
08/17/2015  M0.44 INCH       EL PASO            CO   TRAINED SPOTTER

0600 AM     HEAVY RAIN       4 W ELLICOTT            38.84N 104.46W
08/17/2015  M0.64 INCH       EL PASO            CO   TRAINED SPOTTER

            FROM AFTERNOON AND EVENING THUNDERSTORMS 8/16/15.

1050 PM     FLOOD            LAMAR                   38.08N 102.62W
08/16/2015                   PROWERS            CO   LAW ENFORCEMENT

            ALONG HIGHWAY 50

1038 PM     HEAVY RAIN       4 W LAMAR               38.07N 102.69W
08/16/2015  M1.08 INCH       PROWERS            CO   ASOS

1019 PM     HEAVY RAIN       4 W LAMAR               38.07N 102.69W
08/16/2015  M0.75 INCH       PROWERS            CO   ASOS

0935 PM     TSTM WND DMG     HOLLY                   38.06N 102.12W
08/16/2015                   PROWERS            CO   LAW ENFORCEMENT

            CARS BLOWN OFF HWY 50

0935 PM     TSTM WND DMG     HOLLY                   38.06N 102.12W
08/16/2015                   PROWERS            CO   LAW ENFORCEMENT

            POWER LINES DOWN

0935 PM     TSTM WND DMG     GRANADA                 38.06N 102.31W
08/16/2015                   PROWERS            CO   LAW ENFORCEMENT

            POWER LINES DOWN

0935 PM     TSTM WND DMG     LAMAR                   38.08N 102.62W
08/16/2015                   PROWERS            CO   LAW ENFORCEMENT

            POWER LINES DOWN

0843 PM     HEAVY RAIN       9 N BRANDON             38.58N 102.44W
08/16/2015  M1.70 INCH       KIOWA              CO   TRAINED SPOTTER

            RAIN BEGAN ABOUT 810 PM

0823 PM     HAIL             7 NW SPRINGFIELD        37.49N 102.69W
08/16/2015  M1.50 INCH       BACA               CO   TRAINED SPOTTER

0720 PM     HEAVY RAIN       2 ENE AIR FORCE ACADEMY 38.98N 104.83W
08/16/2015  M0.79 INCH       EL PASO            CO   USGS

0715 PM     HEAVY RAIN       5 E AIR FORCE ACADEMY   38.98N 104.77W
08/16/2015  M1.26 INCH       EL PASO            CO   USGS

0630 PM     HEAVY RAIN       4 SE AIR FORCE ACADEMY  38.93N 104.82W
08/16/2015  M0.75 INCH       EL PASO            CO   USGS

0620 PM     HEAVY RAIN       2 ENE AIR FORCE ACADEMY 38.98N 104.83W
08/16/2015  M0.55 INCH       EL PASO            CO   USGS

0620 PM     HEAVY RAIN       5 E AIR FORCE ACADEMY   38.98N 104.77W
08/16/2015  M1.22 INCH       EL PASO            CO   USGS

0200 PM     HEAVY RAIN       2 NW PETERSON AFB       38.85N 104.73W
08/16/2015  M0.35 INCH       EL PASO            CO   TRAINED SPOTTER

            PAST 15 MINUTES.

0138 PM     HEAVY RAIN       6 NNW PETERSON AFB      38.91N 104.74W
08/16/2015  M0.95 INCH       EL PASO            CO   TRAINED SPOTTER

&&

PP
Special weather statement, Aug 17, 5:08 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
508 PM MDT MON AUG 17 2015

COZ094-099-180015-
EASTERN LAS ANIMAS COUNTY CO-SPRINGFIELD VICINITY/BACA COUNTY CO-
508 PM MDT MON AUG 17 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAS ANIMAS AND
SOUTHWESTERN BACA COUNTIES UNTIL 615 PM MDT...

AT 508 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 18
MILES SOUTHEAST OF KIM...OR 38 MILES NORTH OF CLAYTON...MOVING EAST
AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN LAS
ANIMAS AND SOUTHWESTERN BACA COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3703 10330 3705 10326 3726 10286 3703 10283
      3700 10284 3700 10330
TIME...MOT...LOC 2308Z 266DEG 15KT 3701 10319

LW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 6:11 PM MDTSpecial Weather StatementPUBLas Animas49 min
Aug 16, 7:14 PM MDTSpecial Weather StatementPUB46 min
Aug 16, 7:30 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers30 min
Aug 16, 7:59 PM MDTSevere Thunderstorm WarningPUBKiowa, Prowers46 min
Aug 16, 8:05 PM MDTSevere Thunderstorm WarningPUBBaca40 min
Aug 16, 8:34 PM MDTAreal Flood AdvisoryPUBKiowa, Prowers3 hr
Aug 16, 8:44 PM MDTSevere Thunderstorm WarningPUBBaca31 min
Aug 16, 8:46 PM MDTSevere Thunderstorm WarningPUBProwers44 min
Aug 16, 8:51 PM MDTFlash Flood WarningPUBProwers3 hr
Aug 16, 9:12 PM MDTSevere Thunderstorm WarningPUBBaca32 min
Aug 16, 9:19 PM MDTFlash Flood WarningPUBProwers116 min
Aug 16, 9:59 PM MDTSpecial Weather StatementPUBProwers46 min
Aug 16, 11:18 PM MDTFlash Flood WarningPUBProwers3 hr
Aug 17, 2:48 PM MDTSevere Thunderstorm WarningPUBEl Paso27 min
Aug 17, 2:57 PM MDTSpecial Weather StatementPUBFremont48 min
Aug 17, 3:09 PM MDTSevere Thunderstorm WarningPUBEl Paso36 min
Aug 17, 3:49 PM MDTTornado WarningPUBEl Paso, Teller26 min
Aug 17, 3:55 PM MDTSevere Thunderstorm WarningPUBEl Paso50 min
Aug 17, 4:09 PM MDTSevere Thunderstorm WarningPUBEl Paso, Teller15 min
Aug 17, 4:13 PM MDTSevere Thunderstorm WarningPUBEl Paso25 min
Aug 17, 4:42 PM MDTSpecial Weather StatementPUBEl Paso48 min
Aug 17, 4:45 PM MDTSpecial Weather StatementPUBEl Paso45 min
Aug 17, 5:08 PM MDTSpecial Weather StatementPUBBaca67 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.